MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REP FOOTSWITCH EP-1; ARTHROSCOPE

SMITH & NEPHEW, INC. SERVICE REP FOOTSWITCH EP-1; ARTHROSCOPE
Model Number 7205396S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaver pedal would get stuck in the on position and keep running while inside the joint.No patient injury reported.
 
Additional Manufacturer Narrative
There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the exterior of product and no physical damage was observed.Functional evaluation revealed the footswitch reverse pedal is stuck in the depressed position due to corrosion buildup of the actuator.The complaint was confirmed and the root cause was determined to be a corroded actuator.Certain cleaning or disinfecting chemicals coming into contact with the actuator could have contributed to the corrosion observed.Per the event description, the pedal failure occurred during the procedure, preventing the footswitch from deactivating.Because the pedal became stuck after initial activation, the footswitch did not present the failsafe footswitch error alarm which would have prevented use of the footswitch.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SERVICE REP FOOTSWITCH EP-1
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7234089
Report Number1643264-2018-00094
Device Sequence Number140173
Product Code HRX
UDI-Device Identifier03596010251978
UDI-Public(01)03596010251978
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205396S
Device Catalogue Number7205396S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1